MAUDE Adverse Event Report: ANGELINI THERMACARE LOWER BACK & HIP 8HR S/M 2CT; HOT OR COLD DISPOSABLE PACK

ANGELINI THERMACARE LOWER BACK & HIP 8HR S/M 2CT; HOT OR COLD DISPOSABLE PACK
Model Number THERMACARE HEATWRAPS - LOWER BACK & HIP
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Partial thickness (Second Degree) Burn (2694)
Date of Event 01/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is limited device specific information provided, no batch number or return sample was available for evaluation.Without a batch reference number or return sample, a manufacturing and technical evaluation cannot be completed for the wrap involved in this case.No product quality related trend identified for the subclass adverse event safety request for investigation.Care should be taken when using the device, following all safety and use information as provided with the wrap to avoid the risk of blisters and other skin irritations.The manufacturing operations employ quality control procedures which include in process testing, thermal testing and visual inspection, to ensure packaged product quality.
 
Event or Problem Description
On (b)(6) 2022, a spontaneous report from the united states was received from a consumer via email regarding a male (age not reported) who used a thermacare heat wrap.Medical history included pain.Concomitant products were not provided.On an unspecified date, the consumer topically applied a thermacare heat wrap (lot number and expiration date not provided).On an unspecified date, after using the product, the consumer experienced blisters.Instead of relief he was in more pain.No additional information was provided.
 
Event or Problem Description
On 17-jan-2022, a spontaneous report from the united states was received from a consumer via email regarding a 53-year-old male who used a thermacare lower back and hip 8hr s/m heat wrap.Medical history included pain and prior use of thermacare without issue.The consumer had no known allergies.Concomitant products were not provided.On an unspecified date, the consumer topically applied a thermacare lower back and hip 8hr s/m heat wrap for an unspecified indication for 8 hours to his lower back.On (b)(6) 2022, after removing the heat wrap, the area was burning and red.Within a couple of hours, the affected area had clear fluid filled blisters.Instead of relief he was in more pain.As of 21-jan-2022, the area was dark red and almost brown.He still had some blisters which clear fluid.He applied burn relief to the area.He did not seek any medical treatment.The medical device site was slightly pink and did not have any redness.
 
Additional Manufacturer Narrative
Manufacturer narrative: the root cause cannot be identified.The site investigated this complaint by reviewing the device history records and manufacturing controls.The review of the device history records, batch thermal records, and production controls met the product release criteria.Consumer reports he "experienced blisters".The cause of the consumer stating he "experienced blisters" is inconclusive since review of records does not provide evidence to support defective product.The product effect may vary with each individual.Care should be taken when using the device, following all safety and use information as provided with the wrap to avoid the risks of blisters or other skin irritations.This is an adverse event for blisters; a risk calculation cannot be determined as there is no reasonable suggestion of a device malfunction.

Brand Name
THERMACARE LOWER BACK & HIP 8HR S/M 2CT
Common Device Name
HOT OR COLD DISPOSABLE PACK
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
Manufacturer (Section G)
BRIDGES CONSUMER HEALTHCARE
811 broad street, suite 600
chattanooga TN 37402
Manufacturer Contact
scott hughes
811 broad street, suite 600
chattanooga, TN 37402
4237178579
MDR Report Key13515757
Report Number3007593958-2022-00004
Device Sequence Number14780490
Product Code IMD
UDI-Device Identifier00305733010020
UDI-Public00305733010020
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/31/2024
Device Model NumberTHERMACARE HEATWRAPS - LOWER BACK & HIP
Device Lot NumberEE3301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer06/01/2022
Initial Report FDA Received Date02/11/2022
Supplement Report FDA Received Date06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale
Patient Weight86 KG